Alert archive / California / Snow Advisories in 2008
Snow Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 27, 2008, 5:05 AM PST. It took effect at Jan 27, 2008, 4:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 5:05 AM PST (13:05 UTC)
- In effect from
- Jan 27, 2008, 4:00 PM PST
- Expired
- Jan 28, 2008, 9:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 271305 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 505 AM PST SUN JAN 27 2008 CAZ003-280200- /O.NEW.KEKA.SN.Y.0006.080128T0300Z-080128T1400Z/ NORTH COAST INTERIOR- 505 AM PST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST MONDAY ABOVE 1500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST MONDAY FOR ELEVATIONS ABOVE 1500 FEET. A COLD STORM SYSTEM DROPPING SOUTH OUT OF THE GULF OF ALASKA WILL BRING COLDER TEMPERATURES AND LOW SNOW LEVELS TO NORTHWEST CALIFORNIA TONIGHT. SNOW LEVELS WILL BEGIN TO LOWER LATE THIS AFTERNOON AND WILL BE NEAR 1000 FEET TONIGHT THROUGH MONDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 1500 FEET TONIGHT...ESPECIALLY IN DEL NORTE COUNTY. SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO 2000 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LERMAN
4 follow-up statements
000 WWUS46 KEKA 272114 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 114 PM PST SUN JAN 27 2008 CAZ003-281015- /O.EXT.KEKA.SN.Y.0006.080128T0000Z-080128T1400Z/ NORTH COAST INTERIOR- 114 PM PST SUN JAN 27 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST MONDAY ABOVE 1000 FT... TEMPERATURES ARE FALLING RAPIDLY ACROSS NORTHWEST CALIFORNIA AS A COLD STORM SYSTEM CONTINUES TO MOVE INTO THE REGION. AT THIS TIME SNOW LEVELS HAVE FALLEN TO NEAR 2000 FEET ACROSS THE DEL NORTE AND HUMBOLDT COASTAL INTERIOR AREAS AND WILL CONTINUE TO FALL THROUGH THE EVENING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 1000 FEET TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE. SNOW MAY FALL AS LOW AS 500 FEET ABOVE SEA LEVEL IN SOME AREAS BUT LITTLE OR NO ACCUMULUTION IS EXPECTED AT THAT LEVEL. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED ALONG PORTIONS OF HIGHWAY 101 AND 299 THIS AFTERNOON THROUGH MONDAY MORNING. SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO 2000 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 280115 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 515 PM PST SUN JAN 27 2008 CAZ001-280800- /O.EXB.KEKA.SN.Y.0006.000000T0000Z-080128T0800Z/ REDWOOD COAST- 515 PM PST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW LEVEL TO NEAR 500 FEET. SNOW AND MIXED RAIN AND SNOW CAN BE EXPECTED THIS EVENING. THE PRECIPITATION WILL CHANGE TO SCATTERED SNOW SHOWERS AFTER 8 PM. IN THE HEAVIER SHOWERS...SNOW CAN BE EXPECTED DOWN TO SEA LEVEL. SNOW ACCUMULATIONS OF 1 TO 3 INCHES AND LOCALLY UP TO 4 INCHES ARE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION AND EXPECT WINTER DRIVING CONDITIONS. SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO 2500 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ004-281400- /O.EXA.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/ UPPER TRINITY RIVER- 515 PM PST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY. A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW LEVEL TO THE SURFACE. PERIODS OF SNOW CAN BE EXPECTED THIS EVENING. THE PRECIPITATION WILL CHANGE TO SCATTERED SNOW SHOWERS AFTER MIDNIGHT. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE. MOTORISTS SHOULD DRIVE WITH CAUTION AND EXPECT WINTER DRIVING CONDITIONS. SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO 2500 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ003-281400- /O.CON.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/ NORTH COAST INTERIOR- 515 PM PST SUN JAN 27 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW LEVEL TO NEAR 500 FEET. SNOW CAN BE EXPECTED THIS EVENING. THE PRECIPITATION WILL CHANGE TO SCATTERED SNOW SHOWERS AFTER 8 PM. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ABOVE 500 FEET TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE. MOTORISTS SHOULD DRIVE WITH CAUTION AND EXPECT WINTER DRIVING CONDITIONS. SNOW SHOWERS WILL TAPER OFF AND SNOW LEVELS WILL GRADUALLY RISE TO 2500 FEET BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 280730 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1130 PM PST SUN JAN 27 2008 CAZ001-281400- /O.EXT.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/ REDWOOD COAST- 1130 PM PST SUN JAN 27 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW LEVEL TO AS LOW AS 500 FEET. SHOWERS ARE EXPECTED TO CONTINUE THROUGH EARLY MONDAY MORNING. IN HEAVIER SHOWERS...HAIL AND SNOW MAY ACCUMULATE DOWN TO SEA LEVEL. UP TO AN INCH OF ADDITIONAL SNOW AND HAIL ACCUMULATION WILL BE POSSIBLE BY DAYBREAK MONDAY. SHOWERS WILL TAPER OFF BY MONDAY AFTERNOON AS THE STORM MOVES EAST OF THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW OR HAIL WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND HAIL COVERED ROADS...AND USE CAUTION WHILE DRIVING. $$ CAZ003-004-281400- /O.CON.KEKA.SN.Y.0006.000000T0000Z-080128T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1130 PM PST SUN JAN 27 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY. A COLD FRONT HAS MOVED INTO NORTHWEST CALIFORNIA LOWERING THE SNOW LEVEL TO AS LOW AS 500 FEET. SNOW SHOWERS ARE EXPECTED TONIGHT. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ABOVE 500 FEET TONIGHT...WITH LOCALLY GREATER ACCUMULATIONS POSSIBLE. SNOW SHOWERS WILL TAPER OFF BY MONDAY AFTERNOON AS THE STORM MOVES EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 281218 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 418 AM PST MON JAN 28 2008 CAZ001-003-004-281700- /O.EXT.KEKA.SN.Y.0006.000000T0000Z-080128T1700Z/ REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 418 AM PST MON JAN 28 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. A COLD AND UNSETTLED AIR MASS FROM THE GULF OF ALASKA WILL CONTINUE TO BRING SCATTERED SNOW ACCUMULATIONS TO NORTHWEST CALIFORNIA THIS MORNING. 1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION WILL BE POSSIBLE ABOVE 1500 FEET THIS MORNING. SNOW HAS BEEN REPORTED AS LOW AS 500 FEET...BUT SHOULD GENERALLY BE ABOVE 1500 FEET. IN ADDITION...A FEW OF THE MORE INTENSE SHOWERS NEAR THE COAST MAY CONTINUE TO PRODUCE SMALL HAIL. THE HAIL COULD RAPIDLY ACCUMULATE ON ROADWAYS CREATING VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. THE SHOWER ACTIVITY WILL LIKELY DECREASE...BUT NOT END COMPLETELY... THIS AFTERNOON AS THE STORM SYSTEM MOVES TO THE EAST AND WEAK HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER COLD STORM SYSTEM WILL APPROACH THE COAST LATE TONIGHT. THIS STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY. SNOW LEVELS ARE EXPECTED TO INCREASE SLIGHTLY ON TUESDAY AND WILL GENERALLY RANGE FROM 1500 TO 2500 FEET. 5 TO 7 INCHES OF NEW SNOW WILL BE POSSIBLE WITH THIS STORM BETWEEN 2000 AND 3000 FEET ACROSS DEL NORTE...HUMBOLDT...TRINITY AND FAR NORTHERN MENDOCINO COUNTIES. ANOTHER SNOW ADVISORY MAY BE NEEDED ON TUESDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW OR HAIL WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND HAIL COVERED ROADS...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 26, 3:20 PM PST, 13 hours 45 minutes earlier.
Area forecast discussion, Jan 26, 3:20 PM PST, 13 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 320 PM PST SAT JAN 26 2008 .SYNOPSIS...RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE TO AFFECT NORTHWEST CALIFORNIA THROUGH THE WEEKEND. A SHORT BREAK WILL OCCUR ON MONDAY BEFORE ANOTHER STORM MOVES ACROSS THE REGION TUESDAY INTO WEDNESDAY. THE UNSETTLED PATTERN WILL CONTINUE INTO NEXT WEEKEND. && .DISCUSSION...PICTURES FROM SPACE SHOWING IMPRESSIVE RAIN BANDS UNDER AND AHEAD OF STRONG WARM ADVECTION JUST OFF THE COAST. AT WFO EUREKA NEARLY 3/4 OF AN INCH FELL LAST NIGHT AND THIS MORNING. THE MAIN CULPRIT IS THE CUT OFF LOW WHICH IS NOW SPINNING OUT AROUND 130W AND 30N. EARLIER THIS MORNING THE NAVARRO RIVER AT NAVARRO PEAKED JUST BELOW FLOOD STAGE AND IS NOW RECEDING. THE BULK OF LAST NIGHTS RAINFALL WAS CENTERED OVER THE BAY AREA AND NORTHWARD INTO SONOMA AND MENDO COUNTIES BUT BY EARLY MORNING THE BAND SHIFTED WESTWARD CLIPPING THE NORTHERN PORTION OF THE CWA. A SNOW ADVISORY WAS IN EFFECT FOR THE TRINITY ZONE EARLIER THIS MORNING BUT HAS SINCE BEEN ALLOWED TO EXPIRE AS TEMPERATURE AND SNOW LEVELS RISE. A BRIEF LULL WILL OCCUR THIS AFTERNOON AND EVENING FROM THE RAIN BUT THEN ANOTHER SHOT OF RAIN LOOKS TO OCCUR LATE TONIGHT AND EARLY SUNDAY AS ANOTHER WAVE MOVES UP FROM THE SOUTH. AT ABOUT THE SAME TIME A TROUGH WILL DIG FROM THE NORTH AND EDGE SOUTHWARD OVER SOUTHERN OREGON PROVIDING ADDITIONAL SUPPORT FOR RAINFALL OVER THE NORTHERN CWA. THIS TROUGH WILL ALSO BE ACCOMPANIED BY A MUCH COLDER AIRMASS WHICH WILL BE REFLECTED IN MUCH LOWER SNOW LEVELS OVERNIGHT SUNDAY AND INTO MONDAY MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO AT LEAST 1500 FEET EARLY MONDAY MORNING AS THE COLDEST AIR MOVES OVERHEAD. MODELS INDICATE H7 TEMPS OF -19C AND H85 TEMPS OF -8C AT 12Z MONDAY. THE AREA SHOULD SEE A BRIEF BREAK IN THE RAIN/SNOW MONDAY NIGHT WITH JUST SCATTERED SHOWERS PRESENT MAINLY NORTH OF THE HUMBOLDT/MENDO BORDER. THE NEXT WEATHER MAKER ARRIVES FROM THE NORTHWEST ON TUESDAY REACHING NORTHWEST CALIFORNIA AND BRINGS RAIN AND BREEZY SOUTH WINDS TO THE AREA. COLD AND SHOWERY CONDITIONS WITH SNOW LEVELS DOWN TO AROUND 2000 FEET ARE EXPECTED BEHIND THE FRONT ON TUESDAY NIGHT. ADDITIONAL SYSTEMS ARE EXPECTED THURSDAY AND AGAIN EARLY NEXT WEEK WITH SIMILAR COLD, SHOWERY WEATHER EXPECTED BEHIND THE FRONTS. EVEN THOUGH THERE WILL BE PERIODS OF SNOW AL LOW ELEVATIONS...AT THIS TIME NOT ANTICIPATING ANY WATCH/WARNING OR ADVISORIES PERTAINING TO WINTER WEATHER. && .AVIATION...KBHX RADAR SHOWS LIGHT PRECIP ACROSS NORTHWEST CALIFORNIA AND COASTAL ASOS STATIONS SHOW OVERCAST CEILINGS OF 6000 FT AND HIGHER. EXPECT RAIN AT TIMES TO CONTINUE THROUGH THE EVENING...WITH VSBY AND CIGS MAINLY AT VFR LEVELS WITH AREAS OF MVFR VSBY. CC && .MARINE...PT ARENA BUOY CONTINUES TO SHOW SOUTHERLY GALE FORCE GUSTS THIS AFTERNOON AND EXPECT THIS TO CONTINUE THROUGH THIS EVENING AS A CLOSED UPPER LOW SW OF SFO BAY BEGINS TO LIFT NE TOWARD THE COAST. NORTH OF THE CAPE WINDS ARE EXPECTED TO REMAIN MORE MODERATE WITH A FEW SCA GUSTS. AS THE LOW MOVES INLAND SUNDAY...WEAK HIGH PRES WILL BRIEFLY BUILD OVER THE WATERS...IMMEDIATELY FOLLOWED BY ANOTHER FRONTAL SYSTEM SUNDAY AFTERNOON. A SERIES OF STORMS THROUGH THE WEEK WILL BRING MODERATE SOUTHERLY WINDS TO THE WATERS TUESDAY AND THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY. LOW PRESSURE IN THE GULF OF ALASKA WILL BRING A NW SWELL BUILDING TO 17 FEET BY MONDAY...AND WAVE HEIGHTS ARE EXPECTED TO REMAIN ABOVE 15 FEET THROUGH MUCH OF THE WEEK. CC && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING CAPE MENDOCINO TO PT ARENA AND OUT 60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 26, 7:54 PM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 754 PM PST SAT JAN 26 2008 CAZ004-280400- UPPER TRINITY RIVER- 754 PM PST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.